MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE, RECERTIFIED
Model Number 380689-03
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse replaced the personality module surgeon console (pmsc).The system was tested and verified as ready for use.Isi has requested the pmsc involved with this complaint be returned but it has not been received yet.Therefore, the root cause of the alleged customer reported failure mode has not been determined.A follow-up mdr will be submitted upon completion of the failure analysis evaluation and if additional information is received.A review of the site's complaint history found no additional complaints related to this complaint.No image or video was available for review.A review of the site's system logs for the reported procedure date was conducted by technical support when the customer called for troubleshooting assistance.Investigation revealed repeated error 48100 and 40074 pointing to the system.This complaint is being reported as a reportable malfunction event due to the following conclusion system unavailability after the start of a surgical procedure (first port incision) lead to the procedure to be converted which may lead to an injury due to the patient¿s inability to tolerate a conversion.While there was no harm or injury to the patient reported, this failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the system had error 48100 on the personality module surgeon console (pmsc) and the personality module vision acquisition (pmva) nodes and the non recoverable error message 40074.The technical service engineer (tse) checked the logs and asked the customer to remove any video/audio cable from the pmsc.The customer reset the blue fiber optic cable connection and the customer confirmed issue remained same after resetting the blue fiber cable too.Tse asked to put the circuit breaker off on surgeon side console (ssc) side and do one more reboot without any success.The procedure was converted to laparoscopy with no report of patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information on 20-nov-2021: the issue happened during the procedure after all ports were placed.It is unknown if the system was checked prior to use.All troubleshooting steps were exhausted with no resolution to the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information can be found in the following fields: d11- intuitive surgical, inc.(isi) received the personality module surgeon console (pmsc) involved with this complaint and completed the evaluation.The customer reported issue was confirmed/ replicated.The reported problem was replicated by installing and testing this unit into the system.It failed with errors 40074 and 48250 "function call return error, initialize".The pmsc was contaminated and had corrosion.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
SURGEON SIDE CONSOLE, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13006742
Report Number2955842-2021-11743
Device Sequence Number13926700
Product Code NAY
UDI-Device Identifier00886874110782
UDI-Public(01)00886874110782
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380689-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian